×

zbMATH — the first resource for mathematics

Nonlinear Lie derivations of triangular algebras. (English) Zbl 1193.16030
Let \(\mathcal A\) be an algebra over a commutative ring \(\mathcal R\). A map \(\delta\colon\mathcal A\to\mathcal A\) is called an additive derivation if it is additive and satisfies \(\delta(xy)=\delta(x)y+x\delta(y)\) for all \(x,y\in\mathcal A\). If there exists an element \(a\in\mathcal A\) such that \(\delta(x)=[x,a]\) for all \(x\in\mathcal A\), where \([x,a]=xa-ax\) is the Lie product or the commutator of the elements \(x,a\in\mathcal A\), then \(\delta\) is said to be an inner derivation. Let \(\varphi\colon\mathcal A\to\mathcal A\) be a map (without the additivity assumption). We say that \(\varphi\) is a nonlinear Lie derivation if \(\varphi([x,y])=[\varphi(x),y]+[x,\varphi(y)]\) for all \(x,y\in\mathcal A\).
The structure of additive or linear Lie derivations on matrix algebras has been studied by many authors. W.-S. Cheung [in Linear Multilinear Algebra 51, No. 3, 299-310 (2003; Zbl 1060.16033)] initiated the study of Lie derivations of triangular algebras and showed that every Lie derivation of a triangular algebra is of standard form. Recently, L. Chen, J.-H. Zhang, [Linear Multilinear Algebra 56, No. 6, 725-730 (2008; Zbl 1166.16016)], described nonlinear Lie derivations of upper triangular matrix algebras.
Motivated by the previous works, the authors prove that under mild conditions any nonlinear Lie derivation of triangular algebras is the sum of an additive derivation and a map into its center sending commutators to zero. This result is applied to some special triangular algebras, for example to block upper triangular matrix algebras and to nest algebras.
Reviewer: Wei Feng (Beijing)

MSC:
16W25 Derivations, actions of Lie algebras
16S50 Endomorphism rings; matrix rings
16W10 Rings with involution; Lie, Jordan and other nonassociative structures
47B47 Commutators, derivations, elementary operators, etc.
47L35 Nest algebras, CSL algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Brešar, M., Commuting traces of biadditive mappings, commutativity preserving mappings and Lie mappings, Trans. amer. math. soc., 335, 525-546, (1993) · Zbl 0791.16028
[2] Benkovič, D.; Eremita, D., Commuting traces and commutativity preserving maps on triangular algebras, J. algebra, 280, 797-824, (2004) · Zbl 1076.16032
[3] D. Benkovič, Biderivations triangular algebras, Linear Algebra Appl., in press.
[4] Cheung, W.S., Commuting maps of triangular algebras, J. London math. soc., 63, 117-127, (2001) · Zbl 1014.16035
[5] Cheung, W.S., Lie derivation of triangular algebras, Linear and multilinear algebra, 51, 299-310, (2003) · Zbl 1060.16033
[6] Chen, L.; Zhang, J.H., Nonlinear Lie derivation on upper triangular matrix algebras, Linear and multilinear algebra, 56, 6, 725-730, (2008) · Zbl 1166.16016
[7] Coelho, S.P.; Milies, C.P., Derivations of upper triangular matrix rings, Linear algebra appl., 187, 263-267, (1993) · Zbl 0781.16020
[8] Davidson, K.R., Nest algebras, Pitan research notes in mathematics series, (1988), Longman Scientific and Technical
[9] Han, D.G., Additive derivations of nest algebras, Proc. amer. math. soc., 119, 1165-1169, (1993) · Zbl 0810.47040
[10] Han, D.G., Continuity and linearity of additive derivations of nest algebras on Banach spaces, Chinese ann. math. ser. B, 17, 227-236, (1996) · Zbl 0856.47028
[11] Johnson, B.E., Symmetric amenability and the nonexistence of Lie and Jordan derivations, Math. proc. Cambridge philos. soc., 120, 455-473, (1996) · Zbl 0888.46024
[12] Jøndrup, S., Automorphisms and derivations of upper triangular matrix rings, Linear algebra appl., 221, 205-218, (1995) · Zbl 0826.16034
[13] Killam, E., Lie derivations on skew elements in prime rings with involution, Canad. math. bull., 30, 344-350, (1987) · Zbl 0607.16024
[14] Mathieu, M.; Villena, A.R., The structure of Lie derivations on C*-algebras, J. funct. anal., 202, 504-525, (2003) · Zbl 1032.46086
[15] Martindale, W.S., Lie derivations of primitive rings, Michigan math. J., 11, 183-187, (1964) · Zbl 0123.03201
[16] Miers, C.R., Lie derivations of von Neumann algebras, Duke math. J., 40, 403-409, (1973) · Zbl 0264.46064
[17] Qi, X.F.; Hou, J.C., Additive Lie (\(\xi\)-Lie) derivations and generalized Lie (\(\xi\)-Lie) derivations on nest algebras, Linear algebra appl., 431, 843-854, (2009) · Zbl 1207.47081
[18] Swain, G.A., Lie derivations of the skew elements of prime rings with involution, J. algebras, 184, 679-704, (1996) · Zbl 0856.16037
[19] Wong, T.-L., Jordan isomorphisms of triangular algebras, Linear algebra appl., 418, 225-233, (2006)
[20] Zhang, J.-H.; Yu, W.-Y., Jordan derivations of triangular algebras, Linear algebra appl., 419, 251-255, (2006) · Zbl 1103.47026
[21] Zhang, J.-H., Lie derivations on nest subalgebras of von Neumann algebras, Acta math. sinica, 46, 657-664, (2003) · Zbl 1054.47061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.